Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 104, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2016, 2:28 PM CDT for 4 counties in Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- Jul 6, 2016, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macon County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:06 PM CDT | TSTM WND DMG | 9 W South Carthage, TN | NUMEROUS TREES UPROOTED ON SMITH/WILSON COUNTY LINE NEAR HIGHWAY 70 |
| Jul 6, 3:08 PM CDT | TSTM WND DMG | 6 Se Hartsville, TN | NUMEROUS TREES DOWN ALONG 2-3 MILE STRETCH OF HIWASEE ROAD NEAR CEDAR BLUFF ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727
WUUS54 KOHX 061928
SVROHX
TNC111-159-169-189-062000-
/O.NEW.KOHX.SV.W.0104.160706T1928Z-160706T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SMITH COUNTY IN MIDDLE TENNESSEE...
CENTRAL TROUSDALE COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CDT
* AT 228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARTSVILLE... MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...
DICKERSON CHAPEL RECREATION AREA...
DIXON SPRINGS AND PLEASANT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3654 8595 3636 8583 3634 8583 3634 8584
3629 8585 3628 8584 3617 8615 3634 8626
TIME...MOT...LOC 1927Z 239DEG 31KT 3630 8615
HAIL...<.75IN
WIND...60MPH
$$
311 follow-up statement
315
WWUS54 KOHX 061945
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT WED JUL 6 2016
TNC111-159-169-189-062000-
/O.CON.KOHX.SV.W.0104.000000T0000Z-160706T2000Z/
SMITH TN-TROUSDALE TN-WILSON TN-MACON TN-
245 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN SMITH...CENTRAL TROUSDALE...NORTHEASTERN WILSON AND
SOUTH CENTRAL MACON COUNTIES...
AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
LAFAYETTE...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CARTHAGE...HARTSVILLE...SOUTH CARTHAGE...DICKERSON CHAPEL
RECREATION AREA...DIXON SPRINGS AND PLEASANT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3654 8595 3636 8583 3634 8583 3634 8584
3629 8585 3628 8584 3617 8615 3634 8626
TIME...MOT...LOC 1945Z 223DEG 45KT 3640 8598
HAIL...<.75IN
WIND...60MPH
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:39 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 6, 12:39 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1239 PM CDT WED JUL 6 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Updated the suite of forecast products to reflect a transition from generally moclr skies through the mid morning hours, becoming ptcldy during the remainder of the morning hours with diurnal influences kicking in to support iso shwr/tstm development, with a more pronounced chance of shwrs/tstms this afternoon with full diurnal impacts expected, especially across eastern portions of the northern Highland Rim and Upper Cumberland Regions. Also tweaked hourly temp, dewpoint, and wind speed/direction grids. && .AVIATION... 18Z TAF DISCUSSION. Kept TAFs to 6 lines for brevity sake. Used FM groups for best depictions. With this in mind, tried to tie all this up with current regional radar trends and short range model depictions of MCS associated activity transversing the mid state region on at least a couple of occasions thru 07/18Z. First impacts for terminals should be during the 06/22Z-07/03Z time frame with the second one from the 07/02Z-07/14Z time frame. During tstm activities, MVFR fog maybe experienced. Did not want to go with tstms throughout majority of forecast, but wanted to show potential of some lingering pcpn behind passages, and thus addressed with vcsh remarks. Ceilings on the whole will either be VFR TO MVFR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........31
Hazardous weather outlook, Jul 6, 2:04 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 204 PM CDT WED JUL 6 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 204 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO MIDDLE TENNESSEE THROUGH THIS AFTERNOON...INTO THIS EVENING...AND EVEN POSSIBLY CONTINUE ACROSS THE MID STATE OVERNIGHT. SOME OF THESE STORMS WILL BECOME SEVERE THROUGH AT LEAST THE MID EVENING HOURS... WITH DAMAGING STRAIGHT LINE WINDS THE MAIN CONCERN. HEAT INDICES ARE ALSO EXPECTED TO CLIMB INTO THE LOW 100'S BY EARLY THIS AFTERNOON IN AREAS WEST OF THE CUMBERLAND PLATEAU...WITH SOME ISOLATED LOCATIONS AT AND NEAR THE TENNESSEE RIVER VALLEY THIS AFTERNOON EXPERIENCING HEAT INDICES AROUND 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES ARE ALSO EXPECTED TO CLIMB INTO THE LOW 100'S THURSDAY AND FRIDAY IN AREAS WEST OF THE CUMBERLAND PLATEAU. A COLD FRONT WILL ALSO ENTER THE MID STATE FRIDAY...AND MAY TRIGGER STRONG TO SEVERE STORMS LATE IN THE DAY AND EVENING... ESPECIALLY ACROSS NORTHERN MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THROUGH AT LEAST THE MID EVENING HOURS TODAY AND MAY BECOME NECESSARY AGAIN ON FRIDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jul 6, 2:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT WED JUL 6 2016
TNZ009-028>031-062000-
TROUSDALE TN-MACON TN-SMITH TN-WILSON TN-JACKSON TN-
217 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...TROUSDALE...
NORTHEASTERN WILSON...SOUTHEASTERN MACON AND WEST CENTRAL JACKSON
COUNTIES UNTIL 300 PM CDT...
AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LEBANON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY
RAINFALL.
LOCATIONS IMPACTED INCLUDE...
LEBANON...LAFAYETTE...CARTHAGE...HARTSVILLE...RED BOILING SPRINGS...
SOUTH CARTHAGE...DICKERSON CHAPEL RECREATION AREA...DIXON SPRINGS...
PLEASANT SHADE AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3631 8571 3615 8637 3633 8644 3634 8642
3631 8641 3631 8639 3634 8639 3636 8637
3636 8636 3633 8635 3631 8636 3632 8634
3631 8630 3634 8629 3636 8627 3640 8627
3657 8588
TIME...MOT...LOC 1914Z 249DEG 36KT 3628 8631
31Special weather statement, Jul 6, 2:25 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED JUL 6 2016
TNZ027-028-062000-
DAVIDSON TN-WILSON TN-
225 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND
NORTHWESTERN WILSON COUNTIES UNTIL 300 PM CDT...
AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HERMITAGE...OR 10 MILES EAST OF NASHVILLE...MOVING NORTHEAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND
BRIEF HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
LEBANON...MOUNT JULIET...HERMITAGE...BELINDA CITY...RURAL HILL...
GLADEVILLE AND PERCY PRIEST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3633 8635 3631 8636 3615 8622 3608 8648
3610 8652 3608 8652 3609 8654 3608 8654
3609 8655 3607 8655 3606 8656 3606 8658
3603 8665 3618 8673 3631 8641 3631 8639
3632 8636
TIME...MOT...LOC 1924Z 239DEG 31KT 3615 8660
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:56 PM CDT | Areal Flood Advisory | OHX | Clay, Macon, Sumner | 2 hr |
| Jul 6, 2:17 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 43 min |
| Jul 6, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 67 min |
| Jul 6, 2:25 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Jul 6, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 31 min |
| Jul 6, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 41 min |
| Jul 6, 2:53 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 52 min |
| Jul 6, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Smith | 30 min |
| Jul 6, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 28 min |
| Jul 6, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Jul 6, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 45 min |
| Jul 6, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 25 min |
| Jul 6, 3:24 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 36 min |
| Jul 6, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 26 min |
| Jul 6, 3:36 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jul 6, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Sumner, Trousdale and 1 more | 49 min |
| Jul 6, 3:58 PM CDT | Special Weather Statement | OHX | Cumberland | 47 min |
| Jul 6, 4:06 PM CDT | Special Weather Statement | OHX | Putnam, White | 39 min |
| Jul 6, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Maury, Williamson | 45 min |
| Jul 6, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 41 min |
| Jul 6, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith, Trousdale | 33 min |
| Jul 6, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 27 min |
| Jul 6, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 33 min |
| Jul 6, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 40 min |
| Jul 6, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, White and 1 more | 35 min |
| Jul 6, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 32 min |
| Jul 6, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 37 min |
| Jul 6, 5:27 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 48 min |
| Jul 6, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 34 min |
| Jul 6, 6:17 PM CDT | Special Weather Statement | OHX | Coffee, Warren | 28 min |
| Jul 6, 6:26 PM CDT | Areal Flood Advisory | OHX | Overton, Putnam | 64 min |
| Jul 6, 6:52 PM CDT | Special Weather Statement | OHX | Van Buren | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.